Alert archive / Kansas / Wind Advisories in 2025
Wind Advisory 2, NWS Topeka, KS
NWS Topeka, KS issued this wind advisory at Mar 5, 2025, 9:11 AM CST for 14 counties in Kansas. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2025, 9:11 AM CST (15:11 UTC)
- Expired
- Mar 5, 2025, 2:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Topeka, KS
Counties Anderson County, KS, Brown County, KS, Coffey County, KS, Douglas County, KS, Franklin County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Nemaha County, KS, Osage County, KS, Pottawatomie County, KS, Shawnee County, KS, Wabaunsee County, KS
The radar
The Topeka radar (KTWX), 38 km from the middle of the area, began a volume at 15:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 3.2 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 689 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
794 WWUS73 KTOP 051511 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 911 AM CST Wed Mar 5 2025 KSZ010>012-023-024-026-038>040-054>056-058-059-052000- /O.CAN.KTOP.HW.W.0001.000000T0000Z-250305T1800Z/ /O.NEW.KTOP.WI.Y.0002.250305T1511Z-250305T2000Z/ Marshall-Nemaha-Brown-Pottawatomie-Jackson-Jefferson-Wabaunsee- Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- Including the cities of Eskridge, Burlingame, Alta Vista, Emporia, Meriden, Grantville, Overbrook, McLouth, Carbondale, Holton, Frankfort, Blue Rapids, Lyndon, Marysville, McFarland, Osage City, Lawrence, Garnett, Maple Hill, St. Marys, Perry, Ottawa, Horton, Lebo, Wamego, Harveyville, Nortonville, Seneca, Oskaloosa, Paxico, Hiawatha, Burlington, Sabetha, Topeka, Valley Falls, and Alma 911 AM CST Wed Mar 5 2025 ...WIND ADVISORY IN EFFECT UNTIL 2 PM CST THIS AFTERNOON... ...HIGH WIND WARNING IS CANCELLED... * WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph. * WHERE...Portions of east central and northeast Kansas. * WHEN...Until 2 PM CST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Small tree limbs could be blown down too. Isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution while driving. Secure outdoor objects. && $$ KSZ008-009-020>022-034>037-051615- /O.CAN.KTOP.HW.W.0001.000000T0000Z-250305T1800Z/ Republic-Washington-Cloud-Clay-Riley-Ottawa-Dickinson-Geary- Morris- Including the cities of Junction City, Manhattan, Herington, Minneapolis, Hanover, Bennington, Washington, Abilene, Council Grove, Clifton, Clay Center, Concordia, Linn, Belleville, and Greenleaf 911 AM CST Wed Mar 5 2025 ...HIGH WIND WARNING IS CANCELLED... The winds have weakened and are no longer expected to be strong. $$ 53
1 follow-up statement
653 WWUS73 KTOP 051942 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 142 PM CST Wed Mar 5 2025 KSZ010>012-023-024-026-038>040-054>056-058-059-052045- /O.EXP.KTOP.WI.Y.0002.000000T0000Z-250305T2000Z/ Marshall-Nemaha-Brown-Pottawatomie-Jackson-Jefferson-Wabaunsee- Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- Including the cities of Alma, Perry, Meriden, Maple Hill, Topeka, Valley Falls, Oskaloosa, Overbrook, Harveyville, Seneca, Emporia, Lawrence, Wamego, Horton, Marysville, Sabetha, McFarland, Ottawa, Blue Rapids, Garnett, Alta Vista, Burlingame, Carbondale, Holton, Hiawatha, Nortonville, Lebo, Osage City, Eskridge, Grantville, Paxico, St. Marys, Lyndon, McLouth, Burlington, and Frankfort 142 PM CST Wed Mar 5 2025 ...WIND ADVISORY WILL EXPIRE AT 2 PM CST THIS AFTERNOON... The winds have weakened and are no longer expected to be strong. $$ BD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Mar 5, 5:18 AM CST, 3 hours 53 minutes earlier. Its key messages:
- Gusty winds gradually weaken throughout the day as the dynamic storm system gradually moves away. Elevated fire danger central Kansas.
- Low chance for rain/snow towards the Nebraska border Thursday night into Friday. No accumulation expected at this time.
- Returning to above average temperatures and dry conditions over the weekend and into early next week.
Area forecast discussion, Mar 5, 5:18 AM CST, 3 hours 53 minutes before
Area Forecast Discussion National Weather Service Topeka KS 518 AM CST Wed Mar 5 2025 .KEY MESSAGES... - Gusty winds gradually weaken throughout the day as the dynamic storm system gradually moves away. Elevated fire danger central Kansas. - Low chance for rain/snow towards the Nebraska border Thursday night into Friday. No accumulation expected at this time. - Returning to above average temperatures and dry conditions over the weekend and into early next week. && .DISCUSSION... Issued at 305 AM CST Wed Mar 5 2025 Our dynamic storm system is now steadily moving off to the east, with a 982 mb low now centered over northeast Missouri. IR satellite shows the impressive and extensive circulation around the cyclone, taking up nearly the entire eastern half of the CONUS. A very strong pressure gradient remains in place across our area to the west of the surface low, supporting widespread gusts of 45-65 mph over the past couple hours. These winds will gradually relax throughout the day as the low continues eastward. The risk for 60 mph gusts (High Wind Warning level) drops off by sunrise, with the risk for 45 mph gusts (Wind Advisory level) ending by mid-afternoon. While not as strong as currently, the winds will still lead to some localized very high fire danger across central Kansas this afternoon, where RH will fall to the 25-30% range. Winds quickly die down further after sunset as high pressure shifts overhead. After one chilly day today, tomorrow will see highs return to near average as southerly flow becomes reestablished. The next system then quickly approaches late Thursday into Friday. This system will not be nearly as strong as the current one, but will still see a compact, sub-1000 mb surface low move across the state. Given a lack of deep moisture return ahead of the system, the better precipitation chances will remain across Nebraska and Iowa, north of the 850 mb low track. A farther south track could bring light rain potential for far northern Kansas Thursday night, followed by light snow Friday PM. However the potential for any impactful snow accumulation even near the Nebraska border is below 15%. Stronger upper ridging moves in behind the Friday system, leading to drier weather and a warming trend for the weekend. Temperatures climb into the 60s Sunday and 70s Monday, before the next deep trough arrives mid-week. && .AVIATION /12Z TAFS THROUGH 12Z THURSDAY/... Issued at 518 AM CST Wed Mar 5 2025 Strong northwest winds with gusts 30-40 kts will continue through the morning, gradually weakening during the afternoon before quickly falling below 10 kts after sunset. Otherwise, broken MVFR to low-end VFR stratus will continue this morning, clearing from west to east mid-day. && .TOP WATCHES/WARNINGS/ADVISORIES... High Wind Warning until noon CST today for KSZ008-KSZ009- KSZ010-KSZ011-KSZ012-KSZ020-KSZ021-KSZ022-KSZ023-KSZ024-KSZ026- KSZ034-KSZ035-KSZ036-KSZ037-KSZ038-KSZ039-KSZ040-KSZ054-KSZ055- KSZ056-KSZ058-KSZ059. && DISCUSSION...Reese AVIATION...Reese
Hazardous weather outlook, Mar 5, 3:58 AM CST, 5 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 358 AM CST Wed Mar 5 2025 KSZ008>012-020>024-026-034>040-054>056-058-059-061000- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 358 AM CST Wed Mar 5 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... This Hazardous Weather Outlook is for central Kansas, east central Kansas, north central Kansas and northeast Kansas. .DAY ONE...Today and tonight. Windy conditions will continue today, with gusts up to 60 mph possible during the morning and gusts up to 45 mph possible during the afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. && More detailed information can be found at: www.weather.gov/media/top/DssPacket.pdf
In the hours before
Local storm report, Mar 5, 8:46 AM CST, 25 minutes before
Preliminary Local Storm Report
National Weather Service Topeka KS
846 AM CST Wed Mar 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 AM Non-Tstm Wnd Gst 5 NE Everest 39.74N 95.37W
03/05/2025 M58 MPH Brown KS Public
Personal Weather Station.
0547 AM Non-Tstm Wnd Gst Reserve 39.98N 95.57W
03/05/2025 M66 MPH Brown KS Public
Personal Weather Station.
&&Local storm report, Mar 5, 8:54 AM CST, 17 minutes before
Preliminary Local Storm Report
National Weather Service Topeka KS
854 AM CST Wed Mar 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM Non-Tstm Wnd Dmg Concordia 39.57N 97.66W
03/05/2025 Cloud KS Public
Large tree (2 feet in diameter) blown over
by winds overnight. Time estimated based on
timing of strongest winds.
&&
FlanaganNearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.